Palmar plantar erythrodysesthesia is also known as hand-foot syndrome. It occurs as a side effect of certain anticancer drugs. Hands and feet become red and irritated and begin to crack and peel. Patients may also experience swelling, numbing, tingling or redness. This syndrome can prevent patients from carrying out their activities of daily living. Hands can become so sore that driving, preparing food and dressing can be painful or nearly impossible. To overcome this problem, it is important to keep the skin hydrated (moisturized) with a gentle lotion.
If your hands or feet become red or painful or if blisters develop or you become feverish, please call your doctor. He or she may recommend adjusting or holding of on your chemotherapy pills to prevent your symptoms from worsening.
A preventative regimen is usually the most effective for maintaining control over the skin, so anyone undergoing chemotherapy may want to begin with an emollient hand/foot cream and a gentle wash as early as possible during treatment. Lindi Skin's products have been clinically proven to help reduce skin toxicity and improve the quality of life of those who have used them
Content Produced by Oncology Nursing News in coordination with Lindi Skin.
NOTE: We strongly encourage you to talk with your health care professional about your specific medical condition and treatments. The information provided in this Web site about skin reactions and other medical conditions is meant to be helpful and educational, but is not a substitute for professional medical advice.